Affordable Access

Publisher Website

An Unusual Association of Idiopathic Syndrome of Inappropriate Antidiuretic Hormone Secretion (SIADH) With Interstitial Lung Disease (ILD).

Authors
  • Saha, Shubhashis1
  • Saha, Tias2
  • Sharma, Srishti3
  • Mahmood, Nader4
  • 1 Internal Medicine, Christian Medical College Vellore, Vellore, IND.
  • 2 Internal Medicine, Diabetic Association Medical College, Faridpur, BGD.
  • 3 Internal Medicine, Saraswati Medical College, Unnao, IND.
  • 4 Pulmonary Medicine, St. Mary's General Hospital, Passaic, USA.
Type
Published Article
Journal
Cureus
Publisher
Cureus, Inc.
Publication Date
Nov 01, 2023
Volume
15
Issue
11
Identifiers
DOI: 10.7759/cureus.48304
PMID: 37942124
Source
Medline
Keywords
Language
English
License
Unknown

Abstract

Although the syndrome of inappropriate antidiuretic hormone secretion (SIADH) is commonly associated with many lung conditions and drugs used for treating them, no literature describes a direct association between SIADH and interstitial lung disease. This case report discusses a 79-year-old male patient who presented to the emergency department (ED) with altered mental status following a fall. The patient had clinical symptoms and imaging findings concerning interstitial lung disease (ILD), and laboratory tests from the ER indicated severe hyponatremia and an increased white blood cell count, suggesting an unusual clinical picture. Detailed workup and medication reconciliation revealed no other medical conditions or intake of drugs associated with SIADH; however, the patient's low serum osmolality, high urine osmolality, high urine sodium, and improvement in serum sodium level with the initiation of 0.9% saline, salt tablets, and tolvaptan verify the presence of SIADH. While the association between SIADH and ILD is not well documented in medical literature, a few case reports from different regions have indicated a potential link, either through drug-induced ILD or SIADH resolution coinciding with ILD improvement. Hence, we describe a case of idiopathic SIADH, possibly associated with interstitial lung disease. This case demonstrates the importance of recognizing the coexistence of SIADH and ILD, as severe hyponatremia can lead to potential life-threatening neurological consequences. Copyright © 2023, Saha et al.

Report this publication

Statistics

Seen <100 times